Ask an expert
Question

30 Nov 2005

HRT treatment
Dear Doc,

I went to see my GP and she said I should start HRT. Among alot of other things she said it would settle the mood swings. Now I am just wondering about my friend. She has been on HRT for a number of years, but she still moody and weepy a lot of the time. She is 54 and I am 49. I don't want to be like her just because my hormones are going crazy! My GP and others have told me that HRT gives you a better quality of life at this time of life. Do you agree with this? I am still undeceided on what to do. My GP has given me a script for Eszo-pause 1mg (sorry if it is wrong, can't read her writing).

Thank you.
Answer 379 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

There are a number of causes for mood swings apart from hormones. There are certainly advantages to taking HRT but you would really need to see for yourself what effects it has on you. Estro-pause is a combined HRt, so can be taken even if you have not had a hysterectomy.



Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9324 votes
No
67% - 18749 votes
Vote